MAUDE Adverse Event Report: COOK INC ASCEND® AQ® URETERAL BALLOON CATHETER; EZN DILATOR, CATHETER, URETERAL

COOK INC ASCEND® AQ® URETERAL BALLOON CATHETER; EZN DILATOR, CATHETER, URETERAL
Catalog Number AUB-4-4
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: cook medical ultraxx nephrostomy balloon and set (unbs-10-15-cs), cystoscope, inflation device, and guide wire.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a ureteral dilatation procedure, the doctor placed the balloon of the ascend® aq® ureteral balloon catheter over the guide wire, connected the inflation device, and found that the balloon did not inflate under fluoroscopy.The doctor removed balloon and saw that the balloon has been compromised as it was unable to inflate at all.The balloon was not placed through any equipment, only over the guide wire.Additional information was received 21aug2018: the issue with the device was noticed while inflating the balloon.The balloon burst longitudinally and another product was used to complete the procedure.There was no harm to the patient.
 
Event or Problem Description
There has been no new information received since the last report was submitted.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Conclusions code: cause not established (4315).Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was performed including a review of complaint history, the device history record, instructions for use, quality control data, and specifications.One device was returned.The returned balloon was returned with dried contrast.A visual examination noted the balloon is split longways 3.3 cm in length.The device history record was reviewed.There were no non-conformances associated with the complaint device lot number (ns6963768).A search of complaint records revealed this is the only complaint associated with complaint lot number (ns6963768).The device manufacturing record was reviewed and no notable gaps in production or processing controls were noted.The intructions for use (ifu) provides the following warnings and precautions: warnings: always inflate the balloon with a sterile liquid.Never inflate with air, carbon dioxide or any other gas.Do not overinflate.Using excessive pressure to inflate the balloon on this device can cause the balloon to rupture.Precautions: do not exceed the maximum rated burst pressure (listed on label) for this balloon device.How supplied: store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from the package, inspect the product to ensure no damage has occurred.The returned ascend aq ureteral balloon catheter was found to have a longitudinal split in the balloon material.Dried contrast media was also present on the balloon material.The definitive cause of the split in the balloon material is not known; however, it is possible the device was cut during the procedure.There is no indication that a design process or related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ASCEND® AQ® URETERAL BALLOON CATHETER
Common Device Name
EZN DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7859700
Report Number1820334-2018-02613
Device Sequence Number13771076
Product Code EZN
UDI-Device Identifier00827002328259
UDI-Public(01)00827002328259(17)190511(10)NS6963768
Combination Product (Y/N)N
Initial Reporter CountryZA
PMA/510(K) Number
K040127
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2019
Device Catalogue NumberAUB-4-4
Device Lot NumberNS6963768
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2018
Initial Date Received by Manufacturer 08/21/2018
Supplement Date Received by Manufacturer09/18/2018
Initial Report FDA Received Date09/10/2018
Supplement Report FDA Received Date09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1